Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 23, 2014, 6:58 PM CDT for Jackson County, Marshall County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 23, 2014, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 48 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818
WGUS54 KHUN 232358
FFWHUN
ALC071-095-240300-
/O.NEW.KHUN.FF.W.0024.140623T2358Z-140624T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 PM CDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
NORTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1000 PM CDT
* AT 657 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ON THE JACKSON AND MARSHALL COUNTY LINES IN
NORTHEASTERN ALABAMA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN
OVER THE LAST 45 MINUTES TO AN HOUR...WITH ADDITIONAL RAINFALL
TOTALS UP TO ONE INCH POSSIBLE THROUGH 10 PM CDT. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SCOTTSBORO...SECTION AND LANGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3448 8600 3447 8606 3442 8611 3441 8625
3459 8617 3467 8596
$$
121 follow-up statement
631
WGUS74 KHUN 240150
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 PM CDT MON JUN 23 2014
ALC071-095-240200-
/O.CAN.KHUN.FF.W.0024.000000T0000Z-140624T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-MARSHALL AL-
850 PM CDT MON JUN 23 2014
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL JACKSON AND NORTHEASTERN
MARSHALL COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3448 8600 3447 8606 3442 8611 3441 8625
3459 8617 3467 8596
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:01 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 23, 6:01 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 601 PM CDT MON JUN 23 2014 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 148 PM CDT MON JUN 23 2014/ WILL GO WITH NAM/GFS FOR THIS FCST PACKAGE. OTHERWISE TEMPS WERE IN THE MID TO UPPER 80S WITH DEWPOINTS IN THE MID/UPPER 60S. ON THE WX MAP TODAY...THERE WAS A SLOW MOVING UPPER TROF OVER ERN KS/OK AND A WARM FRONT OVER WRN GA. THIS LEAVES THE TN VALLEY IN A VERY WARM/HUMID/UNSTABLE ATMOSPHERE. AS DAYTIME HEATING CONTINUES EXPECT THE COVERAGE OF SHRA/TSRA TO INCREASE ACROSS THE CWA FOR THIS AFTN/EVENING. THE SVR WX THREAT IS LOW BUT A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH/SMALL HAIL AND HVY RAIN. NAM SHOWS THAT THE CHC OF PCPN TONIGHT SHOULD DROP OFF SOMEWHAT...HOWEVER WITH THE UPPER WAVE TO OUR WEST...WILL MAINTAIN CHC POPS FOR OVERNIGHT. TUESDAY/TUESDAY NIGHT...LOOKS TO BE THE BEST TIMEFRAME FOR PCPN AS THE UPPER WAVE MOVES ACROSS THE REGION. NAM MODEL SOUNDINGS ARE SHOWING A POSSIBLE HVY RAIN EVENT WITH PW'S APPROACHING TWO INCHES. ATTM WE COULD SEE A TOTAL OF 2 INCHES OF RAINFALL ACROSS THE CWA FROM TONIGHT THRU WEDNESDAY MRNG. WEDNESDAY THRU FRIDAY...AS THE UPPER TROF MOVES EAST OF THE TN VALLEY...WOULD NOT BE SURPRISED IF MOST OF WEDNESDAY AFTN/EVENING WOULD BE DRY. HOWEVER AFTER MIDNIGHT WEDNESDAY (EARLY THURSDAY MRNG) ANOTHER COUPLE OF UPPER WAVES MAY BRING MORE SHRA/TSRA ACROSS THE CWA...ESPECIALLY ON THURSDAY AND FRIDAY. SATURDAY THRU MONDAY...NEXT WEEKEND AND INTO MONDAY A RIDGE WILL TRY TO BUILD ACROSS THE REGION...THIS SHOULD KEEP POPS ACROSS THE TN VALLEY IN THE 20 TO 30 PERCENT RANGE. TEMPS WILL BE SUMMER LIKE WITH HIGHS IN THE LOW 90S AND MRNG LOWS ARND 70. 07 && .AVIATION... FOR 00Z TAFS... SCT TSRA WILL WEAKEN OVER THE NEXT 1-2 HRS, ALTHOUGH ADDITIONAL ISOLD DVLPMT COULD TAKE PLACE OVERNIGHT WITH SUCH A MOIST AND UNSTABLE AIRMASS. AN UPPER LEVEL DISTURBANCE TRACKING EAST INTO THE REGION WILL PRODUCE NMRS TSRA ON TUESDAY, PERHAPS AS EARLY AS MID-LATE MORNING (~15Z). WILL INCLUDE VCTS AFT 15Z THRU THE REST OF THE PERIOD GIVEN THE HIGH PROB OF TS EXPECTED. FLIGHT CATEGORY RESTRICTIONS DUE TO LOW VSBY IN +RA ARE QUITE PSBL IN ANY TSRA ALONG WITH FQT LIGHTNING STRIKES AND GUSTY WINDS OF 30-40KT. AK && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 23, 4:29 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 429 PM CDT MON JUN 23 2014 ALZ001>010-016-TNZ076-096-097-240200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 429 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TENNESSEE VALLEY. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND INTENSE SHORT TERM RAINFALL. RAPID RUNOFF MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST ACROSS THE AREA FOR THE REMAINDER OF THE WEEK AND THE UPCOMING WEEKEND. THE BEST CHANCES FOR HEAVY RAINFALL IS EXPECTED ON TUESDAY. WITH HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL AND A RISK OF FLASH FLOODING IS POSSIBLE. RAIN CHANCES WILL CONTINUE...BUT WILL DIMINISH SOMEWHAT DURING THE LATTER PORTION OF THE WORK WEEK AND UPCOMING WEEKEND. GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE IN THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 5:32 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
532 PM CDT MON JUN 23 2014
ALZ005-006-232315-
MADISON AL-LIMESTONE AL-
532 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
LIMESTONE COUNTIES UNTIL 615 PM CDT...
AT 532 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
TANNER...OR 8 MILES NORTHWEST OF DECATUR...MOVING NORTHEAST AT 25
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN HUNTSVILLE...DECATUR...ATHENS...ARDMORE...HARVEST...
TANNER...ELKMONT...FRENCH MILL...CAPSHAW AND TONEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3499 8681 3486 8663 3462 8699 3465 8703
3465 8705 3467 8709 3470 8713 3472 8713
3475 8718 3500 8698
TIME...MOT...LOC 2232Z 226DEG 22KT 3470 8708
12Local storm report, Jun 23, 5:46 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 PM CDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 4 SSW FLORENCE 34.74N 87.70W
06/23/2014 COLBERT AL BROADCAST MEDIA
CAVE STREET NEAR DESHLER HIGH SCHOOL FLOODED
&&
SSSpecial weather statement, Jun 23, 6:09 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 609 PM CDT MON JUN 23 2014 ALZ006-240000- MADISON AL- 609 PM CDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON COUNTY UNTIL 700 PM CDT... AT 609 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MADISON. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTERN HUNTSVILLE...MADISON AND HARVEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3472 8675 3481 8678 3486 8671 3475 8664 TIME...MOT...LOC 2309Z 248DEG 1KT 3477 8674 12
Local storm report, Jun 23, 6:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
640 PM CDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HEAVY RAIN 4 ENE SECTION 34.61N 85.92W
06/23/2014 E0.00 INCH JACKSON AL PUBLIC
SEVERAL INCHES OF WATER IN A GARAGE ON CR 416 OFF MAIN
STREET IN DUTTON. DITCHES FULL AND OVERFLOWING IN AREA.
0440 PM FLASH FLOOD 4 SSW FLORENCE 34.74N 87.70W
06/23/2014 COLBERT AL BROADCAST MEDIA
CAVE STREET NEAR DESHLER HIGH SCHOOL FLOODED
&&
12Special weather statement, Jun 23, 6:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
643 PM CDT MON JUN 23 2014
ALZ008-009-240030-
MARSHALL AL-JACKSON AL-
643 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 730 PM CDT...
AT 643 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SECTION TO 6 MILES
SOUTH OF GRANT...AND MOVING NORTH AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...GUNTERSVILLE...GRANT...SECTION...WOODVILLE...LANGSTON...
LIM ROCK...LAKE GUNTERSVILLE ST PARK...LARKINSVILLE AND COLUMBUS
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3432 8625 3452 8639 3452 8635 3454 8631
3456 8631 3457 8633 3458 8630 3459 8630
3460 8633 3462 8634 3479 8606 3461 8597
TIME...MOT...LOC 2343Z 166DEG 15KT 3461 8604 3443 8621
12Local storm report, Jun 23, 6:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 PM CDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 5 W MUSCLE SHOALS 34.74N 87.72W
06/23/2014 COLBERT AL BROADCAST MEDIA
FLASH FLOODING SUBMERGED AT LEAST ONE VEHICLE AND CREATED
IMPASSIBLE CONDITIONS ALONG RIVERMONT DRIVE. RECEIVED
TWITTER PHOTOS VIA BROADCAST MEDIA.
&&
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:21 PM CDT | Special Weather Statement | HUN | DeKalb | 24 min |
| Jun 23, 2:37 PM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Jun 23, 3:17 PM CDT | Special Weather Statement | HUN | Limestone | 28 min |
| Jun 23, 3:20 PM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Jun 23, 3:34 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 26 min |
| Jun 23, 3:57 PM CDT | Special Weather Statement | HUN | Lauderdale | 48 min |
| Jun 23, 4:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 13 min |
| Jun 23, 4:11 PM CDT | Flash Flood Warning | HUN | Jackson | 3 hr |
| Jun 23, 4:14 PM CDT | Special Weather Statement | HUN | Jackson | 46 min |
| Jun 23, 4:20 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 3 hr |
| Jun 23, 4:33 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 42 min |
| Jun 23, 4:38 PM CDT | Special Weather Statement | HUN | Limestone | 52 min |
| Jun 23, 5:32 PM CDT | Special Weather Statement | HUN | Limestone | 43 min |
| Jun 23, 6:09 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Jun 23, 6:43 PM CDT | Special Weather Statement | HUN | Jackson | 47 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.